Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 162, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 26, 2000, 6:19 PM MDT for Billings County, North Dakota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 26, 2000, 6:19 PM MDT (00:19 UTC)
- Expired
- Aug 26, 2000, 7:15 PM MDT
- In force
- 56 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Billings County, ND
The radar
The Bismarck radar (KBIS), 195 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 226 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 2398 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 270020
SVRBIS
NDC007-270115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
619 PM MDT SAT AUG 26 2000
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BILLINGS COUNTY IN SOUTHWEST NORTH DAKOTA
* UNTIL 715 PM MDT
* AT 619 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 14 MILES SOUTHWEST OF FAIRFIELD...OR ABOUT 28
MILES WEST OF DICKINSON...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FAIRFIELD AT 640 PM MDT
VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.
TWH
LAT...LON 4718 10348 4690 10344 4699 10323 4700 10304
4734 10304What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:15 PM MDT, 4 hours 4 minutes earlier.
Area forecast discussion, Aug 26, 2:15 PM MDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 PM CDT SAT AUG 26 2000 ...SEVERE STORMS POSSIBLE IN WRN ND TONIGHT... AT 20Z A CDFNT WAS MOVG THRU WRN MT WITH A THERMAL TROF IN FAR ERN MT. SFC DEW POINTS IN THE 30S/40S IN MT BUT WERE 50-62 IN ND. CDFNT TO MOV THRU WRN 1/3 ND TGT AND ALL MODELS DVLP TSRA ALONG CDFNT. HOWEVER...STORMS SHOULD FIRST DVLP ALONG MT/ND BRDR THIS EVENG DUE TO DEWPOINT GRADIENT AND CONVERGENCE ALONG THERMAL TROF. SVR STORMS PSBL AS MSTR...INSTAB...LIFT AND WIND SHEAR TO BE PRESENT. AVN MODEL GOES ONE STEP FURTHER AND DVLPS WARM AIR ADVECT STORMS IN ERN ND TGT AHEAD OF THE FRONT. WL NOT MENTION THIS POSSIBILITY AT TIME BUT WL KEEP AN EYE OUT FOR SIGNS OF INSTAB IN THE WAA REGION FROM JMS-DVL (E.G., AN INCREASING AREA OF ACCAS). CDFNT CATCHES UP TO THERMAL TROF LATE TGT AND SHOULD BE NEAR A KMOT-KUNR LINE BY 12Z SUN...THEN TO KJMS BY 00Z MON. WL KEEP STORMS ALONG AND AHEAD OF CDFNT. VORT MAX MOVG DOWN THE WEST SIDE OF THE UPR LVL TROF TO REACH ND/MT BRDR LATE SUN NGT WITH SFC LOW DVLPG IN CNTRL SD. ETA/NGM SPREAD PCPN ACRS SD BUT MOST OF KBIS FCST AREA REMAINS DRY. WL KEEP SUN NGT DRY FOR NOW. S/W AND COLD AIR POOL ALOFT MOVE ACRS ND MON SO PUT SMALL CHC INSTAB TSRA IN FCST. IN THE EXTENDED... DRY WX EXPECTED TUE AS LONGWAVE TROF MOVES OFF AND HI PRES SETTLES OVER ND. NEXT S/W APPROACHES FROM THE SWRN U.S. WED NGT WITH LOW PRES DVLPG ALONG WY/SD BRDR WITH WMFNT EXTENDING EAST. BEST CHC TSRA TO BE ON THU. ND TO BE ON COOL SIDE OF BOUNDARY SO TEMPS NEAR OR SLIGHTLY BLO NORMAL. .BIS...NONE. NOAH
In the hours before
Special weather statement, Aug 26, 4:27 PM MDT, 1 hour 52 minutes before
NDZ001-009-017-262325- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 526 PM CDT (426 PM MDT) SAT AUG 26 2000 SHOWERS AND THUNDERSTORMS WERE DEVELOPING OVER WESTERN MCKENZIE COUNTY...MOVEMENT WAS NORTHEAST AT 25 MPH. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP OVER THE REGION THIS EVENING. BRIEF PERIODS OF HEAVY RAIN...DANGEROUS LIGHTNING AND STRONG GUSTY WINDS ARE POSSIBLE WITH THESE STORMS. DTJ N
Special weather statement, Aug 26, 5:31 PM MDT, 48 minutes before
NDZ017-270100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 629 PM CDT (529 PM MDT) SAT AUG 26 2000 RADAR INDICATED SCATTERED SHOWERS AND THUNDERSTORMS OVER SOUTHERN MCKENZIE COUNTY MOVING NORTHEAST AT 30 MPH. THE STRONGEST STORM WAS LOCATED 15 MILES SOUTHWEST OF THEODORE ROOSEVELT NATIONAL PARK NORTH UNIT. EXPECT THE STORM TO BE NEAR THE THEODORE ROOSEVELT NATIONAL PARK BY 700 PM CDT (600 PM MDT). DANGEROUS LIGHTNING... STRONG GUSTY WINDS AND BRIEF PERIODS OF HEAVY RAIN ARE POSSIBLE WITH THESE STORMS. DTJ N
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:00 PM MDT | Severe Thunderstorm Warning | BIS | Dunn | 60 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.